| Model Number |
PR20XT |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Full thickness (Third Degree) Burn (2696)
| Date of Event |
01/01/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Batch #: unknown.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: what was the depth of the coagulation that was performed? how deep was the probe inside of the liver? when did they detect the burn injury? how did they treat the burn injury? what is the current status of the patient? an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing documentation could not be completed as the lot number was not provided.As part of ethicon's quality process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.If the product or additional information is received at a later date, the investigation will be updated as applicable.Remedial actn initiated othr type 2nd.
Event or Problem Description
It was reported that immediately following a laparoscopic ptc procedure the physician noticed third degree burns at the incision site.The patient was treated for a thermal injury.Call home data revealed multiple reflective power errors during the case.
Additional Manufacturer Narrative
Pc-(b)(4).An internal rapid response call was held on 5/2/2022 to include post market surveillance, customer quality, medical safety, quality, research and development, and sales team to discuss the burn issue the account has had.They use the device both in open and laparoscopic procedures.They use the device for tumor ablation and ptc.The physician does have a unique approach to lap ptcs.He generally uses the pr20xt.For the cases, the reps followed up with questions but received no answers.The mso asked how deep the liver lesion was from the surface and the reps indicated that they did ask but never heard back.There are also no photos of the burn available.The reps indicated that the burn had happened during laparoscopic case only.The rep indicated the burn was a skin burn.We were able to pull the call home data for the most recent case and there were only power reflection errors.There was also a pm performed on the system after the september case and everything on the system check out fine.Engineering recommended to make sure the probe is completely within the tissue when performing an ablation and to watch the probe for the entire sequence.
Additional Manufacturer Narrative
(b)(4).Date sent: 10/20/2021.Call home revealed multiple reflected power errors.No other issues were seen.No device will be returned to neuwave.The root cause of the burn is unknown.